Get Your Dog Care Questions Answered by Experts ASAP
Hi Sir or Madam,
It sounds like your dog has an excess of bile, which is triggering the vomiting. . A yellowish vomit indicates an excess of bile. There are several things you can do to help with this type of situation. You can give your dog some pepcid or Zantac. Read about Pepcid dosages and usage information here: http://www.petplace.com/drug-library/famotidine-pepcid/page1.aspx
Zantac can be given to a dog at .25 to 1mg per pound every 8-12 hours. Read about usage here:
I'd start feeding your dog smaller meals 4 times a day taking up the food bowl afterwards. This way your dog will have food in its belly on a regular basis throughout the day. This will cut down on excess bile. I'd also add a spoonful of plain yogurt to your dog's food 2-3 times a week to add good bacteria to your dog's stomach to aid in digestion as well. The bland diet of boiled chicken and rice can be used for a few days. If your dog does fine, you can slowly reintroduce your dog's regular food into the chicken and rice mixture until it is all regular food.
If these things do not work for your dog, then your dog will need to go to the vet and have tests run to determine if a more serious condition is present.
I do have to mention that a dog that hasn'te eaten in a while will vomit up a yellowish foam, so a loss of appetite can lead to this and there may be a different condition causing the loss of appetite. So I would try the pepcid and give it about 45 minutes to work and then offer a small portion of boiled chicken and rice. If he keeps it down, the you can continue to feed small portions for a day or so before switch slowly back to dog food. . If this doesn't help, then I would have him seen.
Hope these suggestions help.